MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534280
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure in the bile duct, performed on (b)(6) 2021.During the procedure, the physician found that the stent could not be deployed.When attempted to retract the guide catheter, it cracked.It was reported that the physician forcibly pulled off the broken guide catheter and it remained within the push catheter enabling the device to be removed in one piece.The procedure was successfully completed with another advanix biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block e1: initial reporter state: (b)(6).Block h6: medical device code a0401 captures the reportable event of guide catheter broken.Block h10: the returned device only included the naviflex rx delivery system; the stent portion of the advanix biliary stent device was not returned.A visual evaluation noted that the pull wire was extended when received.The push catheter was kinked; also, the push catheter was torn and the pull wire had one part out of it.The pull wire presented kinks.The suture was present on the suture hole in the push catheter.Functional inspection could not be performed due the kinks presented on the pull wire and the tear on the push catheter.Additionally, it was found that the suture hole of the push catheter was torn.No other problems with the device were noted.Upon analysis, it was determined that the push catheter was torn leaving one part of the pull wire out of it, both were kinked and the suture hole on the push catheter was found torn.These issues observed could contribute to an unsuccessful deployment.Therefore, the reported complaint of 'stent failure to deploy' was confirmed.However, the guide catheter was not found to be broken as reported.Additionally, kinks presented on the pull wire and torn push catheter may be related to an extra force applied when trying to retract/extend the pull wire causing the push catheter to be torn and kinking both, also contributing to the unsuccessful deployment.The tear presented on the suture hole on the push catheter may be related to user manipulation and/or some technique applied during the procedure.Review and analysis of all available information indicated that the root cause of the problems found is adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure in the bile duct, performed on (b)(6) 2021.During the procedure, the physician found that the stent could not be deployed.When attempted to retract the guide catheter, it cracked.It was reported that the physicican forcibly pulled off the broken guide catheter and it remained within the push catheter enabling the device to be removed in one piece.The procedure was successfully completed with another advanix biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11817001
Report Number3005099803-2021-02034
Device Sequence Number11693537
Product Code FGE
UDI-Device Identifier08714729787372
UDI-Public08714729787372
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/16/2021
Device Model NumberM00534280
Device Catalogue Number3428
Device Lot Number0024612406
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2021
Initial Date Received by Manufacturer 04/16/2021
Supplement Date Received by Manufacturer05/27/2021
Initial Report FDA Received Date05/13/2021
Supplement Report FDA Received Date06/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR
Patient Weight75